Alert archive / South Carolina / Frost Advisories in 2018
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 4, 2018, 12:30 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2018, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 12:30 PM EST (17:30 UTC)
- In effect from
- Mar 5, 2018, 3:00 AM EST
- Expired
- Mar 5, 2018, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS72 KCAE 041730 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1230 PM EST Sun Mar 4 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 050815- /O.NEW.KCAE.FR.Y.0001.180305T0800Z-180305T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1230 PM EST Sun Mar 4 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... The National Weather Service in Columbia has issued a Frost Advisory, which is in effect from 3 AM to 8 AM EST Monday. * TEMPERATURES...Lower to middle 30s. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
726 WWUS72 KCAE 050033 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 733 PM EST Sun Mar 4 2018 SCZ015-016-021-022-029-031-036-038-041-051300- /O.UPG.KCAE.FR.Y.0001.180305T0800Z-180305T1300Z/ /O.NEW.KCAE.FZ.W.0001.180305T0800Z-180305T1300Z/ Lancaster-Chesterfield-Fairfield-Kershaw-Lee-Sumter-Orangeburg- Clarendon-Bamberg- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Bishopville, Sumter, Orangeburg, Brookdale, Manning, Summerton, Bamberg, and Denmark 733 PM EST Sun Mar 4 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... The National Weather Service in Columbia has issued a Freeze Warning, which is in effect from 3 AM to 8 AM EST Monday. The Frost Advisory is no longer in effect. * TEMPERATURES...In the mid 30s. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-020-025>028-030-035-037-051300- /O.CON.KCAE.FR.Y.0001.180305T0800Z-180305T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-Calhoun- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, and St. Matthews 733 PM EST Sun Mar 4 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... * TEMPERATURES...In the mid 30s. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
268 WWUS72 KCAE 050049 CCA NPWCAE URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Columbia SC 749 PM EST Sun Mar 4 2018 SCZ015-016-021-022-029-031-036-038-041-051300- /O.UPG.KCAE.FR.Y.0001.180305T0800Z-180305T1300Z/ /O.COR.KCAE.FZ.W.0001.180305T0800Z-180305T1300Z/ Lancaster-Chesterfield-Fairfield-Kershaw-Lee-Sumter-Orangeburg- Clarendon-Bamberg- Including the cities of Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Bishopville, Sumter, Orangeburg, Brookdale, Manning, Summerton, Bamberg, and Denmark 749 PM EST Sun Mar 4 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... The National Weather Service in Columbia has issued a Freeze Warning, which is in effect from 3 AM to 8 AM EST Monday. The Frost Advisory is no longer in effect. * TEMPERATURES...Around 30. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ040-063>065-077-SCZ018-020-025>028-030-035-037-051300- /O.COR.KCAE.FR.Y.0001.180305T0800Z-180305T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-Calhoun- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, and St. Matthews 749 PM EST Sun Mar 4 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... * TEMPERATURES...In the low to mid 30s. * TIMING...Late tonight into early Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 4, 12:30 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 4, 12:30 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1230 PM EST Sun Mar 4 2018 .SYNOPSIS... A ridge will be along the East Coast today and Monday promoting dry weather. There will be a high chance of rain Tuesday as a cold front and associated weak low pressure approaches the region. The front will move through the area Tuesday night with drier air. Temperatures expected to remain slightly below normal through most of the week. Another low pressure system is expected next weekend. && .NEAR TERM /THROUGH TONIGHT/... Surface high building in through tonight leads to promise of winds becoming light tonight. Clear skies expected, though some mid level cloudiness may approach the CSRA before daybreak. Still dry with low dewpoints in place this afternoon, but some recovery in dewpoints expected tonight to provide potential for some frost late tonight into early Monday morning. Issued Frost Advisory. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Monday...Upper ridge axis shifts to the east and a warm advection/downslope pattern will begin to develop in advance of an approaching cold front. Expect an increase in mid and high through the day. Temperatures will be slightly warmer, with readings in the mid 60s for most areas. Monday night...Milder with southerly pattern bringing warmer air into the region ahead of a cold front. Most of the night will remain dry, with only the western fringes of the cwa possibly seeing slight chance for light rain towards Tuesday morning as isentropic lift develops. Tuesday/Tuesday night...Models remain consistent with a deep occluded low over the northern Plains Tuesday with a cold front approaching the region during the afternoon. Moisture transport appears strong ahead of the front aided by 40 to 45 kt 850mb jet/favorable upper level jet dynamics and isentropic lift through the day support near categorical pops although qpf not excessive. Precipitable water max 1.25 inches the southeast Midlands/CSRA so lighter amounts expected in the north Midlands. Raised pops from previous forecast. Lowered max temperatures across the central and north CWA based on SREF and overall model consensus. With rain moving in early and light and variable winds expect an in- situ wedge in the north despite general lack of north low level flow. Front moves through Tuesday evening with drier air...pops will decrease significantly by 06z. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Dry conditions expected through at least Friday. Another low pressure system moves in next weekend with an increasing threat for rain. Potentially windy conditions on Wednesday as deep upper trough sets up in the eastern CONUS with resulting intensifying surface low off the Delmarva. Slightly cooler than normal temperatures through most of period with warming into the weekend. More frost/freeze issues possible late in the week. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR, with dry high pressure building in. EXTENDED AVIATION OUTLOOK...Cig/vsby restrictions may return Tuesday as another cold front crosses the area. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...Frost Advisory 3 am to 8 am Monday all zones. SC...Frost Advisory 3 am to 8 am Monday all zones. &&
Hazardous weather outlook, Mar 4, 12:30 PM EST, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Columbia SC 1230 PM EST Sun Mar 4 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051115- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 1230 PM EST Sun Mar 4 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Near freezing temperatures may be possible again by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Carolina, 2018Frost Advisories in Georgia, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.